Alert archive / Oklahoma / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 21, 2013, 4:28 AM CDT for Osage County, Oklahoma. It was in force for 4 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2013, 4:28 AM CDT (09:28 UTC)
- Expired
- Jul 21, 2013, 8:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Osage County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:00 AM CDT | HEAVY RAIN 3 | 2 S Wynona, OK | 24 HOUR TOTAL ENDING AT 7 AM. |
| Jul 21, 7:00 AM CDT | HEAVY RAIN 3.07 | 4 Nne Hominy, OK | 24 HOUR TOTAL ENDING AT 7 AM. |
| Jul 21, 7:00 AM CDT | HEAVY RAIN 3.44 | 4 Nw Skiatook, OK | 24 HOUR TOTAL ENDING AT 7 AM. |
| Jul 21, 7:00 AM CDT | HEAVY RAIN 3.71 | 6 Wsw Skiatook, OK | 24 HOUR TOTAL ENDING AT 7 AM. |
| Jul 21, 7:00 AM CDT | HEAVY RAIN 3.84 | 4 W Skiatook, OK | 24 HOUR TOTAL ENDING AT 7 AM. |
| Jul 21, 7:00 AM CDT | HEAVY RAIN 5.17 | Avant, OK | 24 HOUR TOTAL ENDING AT 7 AM. |
| Jul 21, 7:00 AM CDT | HEAVY RAIN 6.93 | 2 S Barnsdall, OK | 24 HOUR TOTAL ENDING AT 7 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1922 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888
WGUS54 KTSA 210928
FFWTSA
OKC113-211330-
/O.NEW.KTSA.FF.W.0025.130721T0928Z-130721T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
428 AM CDT SUN JUL 21 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 830 AM CDT
* AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 3 TO 4
INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL INCH
POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
TULSA...AVANT...BARNSDALL...HOMINY...OSAGE...SKIATOOK AND WYNONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3670 9601 3624 9600 3626 9638 3628 9643
3631 9644 3634 9647 3631 9651 3671 9628
$$1 follow-up statement
218
WGUS74 KTSA 211138
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
638 AM CDT SUN JUL 21 2013
OKC113-211330-
/O.CON.KTSA.FF.W.0025.000000T0000Z-130721T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE OK-
638 AM CDT SUN JUL 21 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN OSAGE
COUNTY UNTIL 830 AM CDT...
AT 636 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 3 TO 4
INCHES OF OF RAINFALL HAS ALREADY OCCURRED...WITH AN ADDITIONAL INCH
POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
TULSA...AVANT...BARNSDALL...HOMINY...OSAGE...SKIATOOK AND WYNONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3670 9601 3624 9600 3626 9638 3628 9643
3631 9644 3634 9647 3631 9651 3671 9628
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:11 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 21, 3:11 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 311 AM CDT SUN JUL 21 2013 .DISCUSSION... THUNDERSTORM CLUSTER CONTINUES EARLY THIS MORNING ACROSS NORTHEAST OKLAHOMA IN ASSOCIATION WITH UPPER DISTURBANCE/MCV DRIFTING OVER SOUTHEAST KANSAS. HEAVY RAINFALL WILL BE LIKELY IN THE STRONGER STORMS WITH THE POTENTIAL FOR LOCALIZED FLOODING IN AREAS WHERE THUNDERSTORMS TRAIN OVER THE SAME LOCATIONS. ACTIVITY SHOULD SLOWLY WEAKEN THIS MORNING BUT COULD STILL SEE LINGERING PRECIP INTO THE AFTERNOON HOURS. REGARDLESS...CLOUD COVER WILL LIKELY KEEP TEMPERATURES DOWN COMPARED TO THE LAST SEVERAL DAYS...ESPECIALLY ACROSS NE OK/NW AR. COULD ALSO SEE ADDITIONAL THUNDERSTORM DEVELOPMENT TONIGHT AS UPPER SPEED MAX MOVES INTO SOUTHERN MISSOURI. NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE EARLY/MID PART OF THE WORK WEEK WITH THE POTENTIAL FOR MULTIPLE ROUNDS OF STORMS AS SEVERAL UPPER LEVEL IMPULSES TRAVERSE THE AREA. STRONGER UPPER LEVEL SYSTEM/COLD FRONT EXPECTED BY LATE WEEK WITH COOLER WEATHER IN NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 75 97 78 / 50 30 10 10 FSM 91 73 96 75 / 50 40 20 20 MLC 93 76 97 76 / 40 20 10 10 BVO 87 73 97 73 / 50 40 10 10 FYV 88 71 91 73 / 50 50 30 20 BYV 86 70 92 72 / 50 50 30 30 MKO 91 72 95 75 / 50 30 20 10 MIO 88 73 96 74 / 50 40 20 20 F10 92 75 96 75 / 50 20 10 10 HHW 93 74 95 75 / 30 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....12
Hazardous weather outlook, Jul 20, 9:12 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 912 PM CDT SAT JUL 20 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 912 PM CDT SAT JUL 20 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO CONTINUE UNTIL AROUND MIDNIGHT ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS NEAR AN OUTFLOW BOUNDARY NEAR THE KANSAS AND MISSOURI BORDERS. SOME OF THESE STORMS COULD PRODUCE BRIEF GUSTY WINDS AS THEY COLLAPSE. ADDITIONAL THUNDERSTORMS MAY FORM NEAR THIS OUTFLOW BOUNDARY AGAIN LATE TONIGHT. OTHER STORMS MAY DEVELOP ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE OVER NORTHERN LOUISIANA AFFECTS THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES PUSH THROUGH THE PLAINS WITHIN NORTHWESTERLY UPPER LEVEL FLOW. SOME OF THESE DISTURBANCES WILL ALLOW FOR THE POTENTIAL OF THUNDERSTORM COMPLEXES TO PUSH INTO THE REGION. DAYTIME TEMPERATURES WILL CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL ACROSS MUCH OF THE REGION WITH THE EXCEPTION OF FAR NORTHWEST ARKANSAS. WHEN COMBINED WITH THE HUMIDITY...THE HEAT INDEX VALUES WILL RUN IN 100 TO 105 DEGREE RANGE ACROSS MUCH OF THE AREA NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 20, 10:35 PM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 PM CDT SAT JUL 20 2013
OKZ057-058-061>063-210415-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK-
1035 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG...NORTHWESTERN DELAWARE...NORTHERN MAYES...
SOUTHWESTERN OTTAWA AND NORTHEASTERN ROGERS
AT 1035 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF NARCISSA TO 4 MILES SOUTHWEST OF BIG
CABIN...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...CLEORA...BERNICE...AFTON...
FAIRLAND...NARCISSA...VINITA...KETCHUM...BIG CABIN...WHITE OAK...
ADAIR...PENSACOLA...BERNICE STATE PARK AND CHEROKEE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3665 9477 3632 9532 3656 9543 3686 9491
TIME...MOT...LOC 0335Z 318DEG 13KT 3674 9492 3650 9527Special weather statement, Jul 20, 11:19 PM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT SAT JUL 20 2013
OKZ054-055-210445-
OSAGE OK-WASHINGTON OK-
1119 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN OSAGE AND WASHINGTON
AT 1119 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
OSAGE HILLS STATE PARK...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...NELAGONEY...OKESA...
BARTLESVILLE...DEWEY...OSAGE HILLS STATE PARK...BARTLESVILLE
MUNICIPAL AIRPORT AND SUNSET LAKE.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3684 9593 3662 9590 3663 9626 3681 9630
TIME...MOT...LOC 0419Z 265DEG 12KT 3671 9618Special weather statement, Jul 20, 11:34 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CDT SAT JUL 20 2013
OKZ054-210515-
OSAGE OK-
1134 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN OSAGE
AT 1134 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF SUNSET LAKE TO 2 MILES WEST OF
BARNSDALL...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...AVANT...WOLCO...BARNSDALL...
TALLANT...NELAGONEY...OKESA...OSAGE HILLS STATE PARK AND SUNSET LAKE.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3673 9599 3643 9600 3651 9626 3683 9624
TIME...MOT...LOC 0434Z 304DEG 16KT 3677 9618 3656 9618Special weather statement, Jul 21, 12:09 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CDT SUN JUL 21 2013
OKZ054-059-210545-
OSAGE OK-PAWNEE OK-
1209 AM CDT SUN JUL 21 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE AND EASTERN PAWNEE
AT 1210 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF AVANT...MOVING SOUTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...AVANT...WESTPORT AND WALNUT
CREEK STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3618 9599 3616 9600 3616 9622 3617 9636
3649 9630 3653 9602
TIME...MOT...LOC 0510Z 349DEG 20KT 3637 9616The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:26 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| Jul 20, 10:35 PM CDT | Special Weather Statement | TSA | Craig | 40 min |
| Jul 20, 11:19 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Jul 20, 11:23 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 2 hr |
| Jul 20, 11:34 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Jul 21, 12:09 AM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Jul 21, 3:14 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Nowata, Osage, Pawnee, Rogers and 2 more | 2 hr |
| Jul 21, 8:37 AM CDT | Areal Flood Warning | TSA | Osage | 3 hr |
| Jul 21, 10:58 AM CDT | Areal Flood Warning | TSA | Osage | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.